KNEEtalk

The WAITING ROOM => GENERAL KNEE QUESTIONS and comments (good for new threads) => Topic started by: tanyap on June 25, 2007, 11:39:53 AM

Title: what to do when the physio causes so much pain....
Post by: tanyap on June 25, 2007, 11:39:53 AM
Hi All,
Am into my third week of new rehab program, am seeing physio this evening so will put this question to her also but any advice from here will help:

One of the exercises is causing a lot of pain - that stays for long after the exercise. Its step downs, im wobbly as doing them but I keep 'pinching/twisting' an area at the bottom of my kneecap - theres a grinding/clicking that comes with pain and then after the exercise the pain is still there. So this prevents me from using my leg anyway normally after the physio!!!

any thoughts?
Title: Re: what to do when the physio causes so much pain....
Post by: Nettan on June 25, 2007, 01:19:23 PM
For how long does the pain stay there after the exercises ?
I have been there and still are. Depends on where in the rehab process you are and also if you have had surgery recently.
But the mainkey in general is..pain of exercises if not unused muscles cut back on the exercises and rest and start over slowly and don't do too much in beginning.
Title: Re: what to do when the physio causes so much pain....
Post by: tanyap on June 25, 2007, 02:10:43 PM
hi Nettan,
last week there were a couple of days where the pain lasted all day.
however i have noticed that if i wear trainers during the exercise that hurts most (step downs) it hurts less!!
it also hurts less if i do that exercise first - i think i might be pushing too hard.....

i will speak to physio this evening - perhaps my technique needs adjusting also!
Title: Re: what to do when the physio causes so much pain....
Post by: tanyap on June 25, 2007, 08:06:02 PM
spoke to my physio - its all in the technique, i was 'twisting' slightly when i shouldnt have been - didnt realise until she pointed it out - i was letting my hip drift outwards....
Title: Re: what to do when the physio causes so much pain....
Post by: Nettan on June 25, 2007, 08:17:45 PM
Good to hear..sometimes a little change can do so much.
Hope that this works for you now. :)